Tennessee, 2018Damaging Winds and High Wind in Tennessee, November 6, 2018
November 6, 2018 · NWS MRX · 29 events in 20 counties and zones
A strong storm system moved through the Tennessee Valley Region during the early morning hours with numerous reports of wind damage in association with the system's squall line.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong storm system moved through the Tennessee Valley Region during the early morning hours with numerous reports of wind damage in association with the system's squall line.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Nov 5, 11:40 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Nov 5, 11:40 PM CST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1240 AM EST Tue Nov 6 2018
.AVIATION...A line of convection has developed ahead of an
approaching cold front. This line will push through local TAF sites
during the overnight hours. As the line moves through...expect
brief MVFR to IFR conditions with heavy rainfall...lowering
clouds...reduced VIS and strong and gusty winds. Accompanying the
front will be strong 850MB winds which will create LLWS through
around 12Z. The line of thunderstorms should pull out of the area
between 14Z to 18Z. Behind the front...high pressure will build in
and provide improving conditions through the last half of the TAf
period. With the recent rainfall...there may be some patchy fog
development late Tuesday night into early Wednesday morning. At
this point...the extend of the fog should be limited and for
now...will into mention in TAFs.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory from 10 PM this evening to 10 AM EST Tuesday for
Cherokee-Clay.
TN...Wind Advisory from 10 PM this evening to 10 AM EST Tuesday for
Blount Smoky Mountains-Cocke Smoky Mountains-Johnson-Sevier
Smoky Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
VA...None.
&&
mjbHazardous weather outlook, Nov 5, 1:30 PM CST, 12 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
230 PM EST Mon Nov 5 2018
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-061930-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
230 PM EST Mon Nov 5 2018 /130 PM CST Mon Nov 5 2018/
This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.
.DAY ONE...This Afternoon and Tonight
A vigorous storm system will approach the Tennessee Valley and
southern Appalachians tonight, with a cold front crossing the area
Tuesday morning. Ahead of this system tonight, southwest winds in
the mountains will be between 20 and 30 mph with gusts up to 50
mph. A line of showers and some thunderstorms will move through
the area late tonight and Tuesday morning near the cold front.
Some of these storms will be strong to severe producing damaging
winds and locally heavy rain. An isolated tornado cannot be ruled
out.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Storms are expected to be ongoing through Tuesday morning.
Otherwise, no hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested late Monday night and Tuesday.
Thunderstorm Wind, Bledsoe
- When
- November 6, 2:00 AM CST
- Where
- Bledsoe County, Pailo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.470, -85.320
Highway 127 and old 28 were close with numerous trees, power lines, and poles reported down.
Thunderstorm Wind, Sequatchie
- When
- November 6, 2:00 AM CST
- Where
- Sequatchie County, 0.56 mi E of Cagle
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.470, -85.460
Several power lines and trees were reported down near the intersection of Highway 399 and Highway 111.
Thunderstorm Wind, Marion
- When
- November 6, 2:34 AM CST
- Where
- Marion County, 1.69 mi E of Sulphur Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.170, -85.470
A tree was reported down on Highway 27 with one lane blocked.
Thunderstorm Wind, Meigs
- When
- November 6, 3:43 AM EST
- Where
- Meigs County, 0.89 mi NE of Decatur
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.530, -84.790
Scattered trees were reported down across the county.
Thunderstorm Wind, Hamilton
- When
- November 6, 3:50 AM EST
- Where
- Hamilton County, 1.38 mi S of Rathburn
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.260, -85.170
A tree was reported down on a parked car.
Thunderstorm Wind, McMinn
- When
- November 6, 3:51 AM EST
- Where
- McMinn County, 1.38 mi S of Andrews Chapel
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.360, -84.670
Several trees were reported down at county roads 725 and 700.
Thunderstorm Wind, McMinn
- When
- November 6, 3:53 AM EST
- Where
- McMinn County, Athens
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.450, -84.600
One tree was reported down with some small hail in the vicinity.
High Wind, Sevier/Smoky Mountains
- When
- November 6, 4:00 AM EST
- Where
- Sevier/Smoky Mountains forecast zone
- Measured
- 76 kt (87 mph) measured gust
- Reported by
- Park/Forest Service
- Coordinates
- 35.785, -83.524 (the zone’s center; the record gives no point)
Gust recorded at Cove Mountain Tower.
Thunderstorm Wind, Polk
- When
- November 6, 4:00 AM EST
- Where
- Polk County, 1.13 mi E of Benton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.180, -84.650
Three trees were reported down on power lines at Highway 314 and main street.
Thunderstorm Wind, Roane
- When
- November 6, 4:10 AM EST
- Where
- Roane County, 3.36 mi E of Bradbury
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 35.870, -84.340
Report occurred at Highway 95 between Bear Creek Road and the western entrance of Oak Ridge National Laboratory.
Thunderstorm Wind, Loudon
- When
- November 6, 4:11 AM EST
- Where
- Loudon County, 0.89 mi SW of Robinson Mill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.710, -84.330
Several trees were reported down near Vonore Road.
Thunderstorm Wind, McMinn
- When
- November 6, 4:15 AM EST
- Where
- McMinn County, 1.82 mi WNW of Union Mc Minn
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.560, -84.600
A tree was downed on County Road 250 near Pond Hill Church. The tree blocked both lanes.
Thunderstorm Wind, Hamilton
- When
- November 6, 4:17 AM EST
- Where
- Hamilton County, 0.69 mi N of Harrison
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.130, -85.150
Scattered trees and power lines were reported down across the county.
Thunderstorm Wind, Loudon
- When
- November 6, 4:20 AM EST
- Where
- Loudon County, 1.32 mi WNW of Eaton Xrd
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 35.840, -84.320
Several trees were reported down on Highway 321 which resulted in the road being closed.
Thunderstorm Wind, Knox
- When
- November 6, 4:26 AM EST
- Where
- Knox County, 0.89 mi SW of Farragut
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.870, -84.180
The tops of several trees were snapped off.
Thunderstorm Wind, Knox
- When
- November 6, 4:26 AM EST
- Where
- Knox County, 0.89 mi NE of Lovell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.910, -84.140
Roof damage was reported at the Christian Academy of Knox.
Thunderstorm Wind, Knox
- When
- November 6, 4:45 AM EST
- Where
- Knox County, West Knoxville
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 35.970, -83.950
A peak wind gust of 63 mph was reported in West Knoxville.
Thunderstorm Wind, Knox
- When
- November 6, 4:45 AM EST
- Where
- Knox County, Gulf Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.930, -84.080
Significant damage was reported at a home on Coventry Road where a tree crashed through the roof of the structure.
Thunderstorm Wind, Knox
- When
- November 6, 4:46 AM EST
- Where
- Knox County, West Knoxville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.970, -83.950
Roof damage was reported at a few homes on Richmond Avenue.
Thunderstorm Wind, Blount
- When
- November 6, 4:55 AM EST
- Where
- Blount County, Maryville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.750, -83.970
Widespread tree damage was reported across the county.
Thunderstorm Wind, Polk
- When
- November 6, 5:04 AM EST
- Where
- Polk County, 2.37 mi WSW of Postelle
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.040, -84.460
A few trees were reported down on Highway 64.
Thunderstorm Wind, Union
- When
- November 6, 5:07 AM EST
- Where
- Union County, 0.89 mi NW of Luttrell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.210, -83.740
Trees and power lines were reported down on Highway 61 East.
Thunderstorm Wind, Sevier
- When
- November 6, 5:09 AM EST
- Where
- Sevier County, 1.32 mi WSW of Pitner
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.870, -83.770
Trees were reported down on Maryville Highway in Seymour near the Blount county line.
Thunderstorm Wind, Jefferson
- When
- November 6, 5:10 AM EST
- Where
- Jefferson County, New Market
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.100, -83.550
Trees were reported down at many locations throughout the county.
Thunderstorm Wind, Monroe
- When
- November 6, 5:20 AM EST
- Where
- Monroe County, Tellico Plains
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.370, -84.300
Multiple trees and power lines were reported down across the county.
Thunderstorm Wind, Greene
- When
- November 6, 5:55 AM EST
- Where
- Greene County, 0.56 mi E of Greeneville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.170, -82.820
Several trees were reported down in the southern portion of the county.
Thunderstorm Wind, Hawkins
- When
- November 6, 6:14 AM EST
- Where
- Hawkins County, 0.56 mi W of Alumwell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.480, -83.010
A tree was reported down near the intersection of Highway 70 and Clonce Road.
Thunderstorm Wind, Washington
- When
- November 6, 6:17 AM EST
- Where
- Washington County, 0.89 mi SW of Jonesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.290, -82.480
Several trees were reported down in Jonesboro and Embreeville.
Thunderstorm Wind, Sullivan
- When
- November 6, 6:24 AM EST
- Where
- Sullivan County, 0.89 mi NW of Sullivan Gardens
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.490, -82.610
A tree was reported down near Bays Mountain Eastman Recreation Park.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Tennessee, November 6, 2018$500 · EF2 · 3 events
- Tornadoes and Damaging Winds in Mississippi, November 6, 2018$71,000 · EF0 · 5 events
- Strong Wind in West Virginia, November 6, 2018$50,000 · 5 events
- High Wind in New York, November 6, 2018$37,000 · 50 kt wind · 5 events
- Tornado in Alabama, November 6, 2018EF1 · 1 event
- Damaging Winds in Georgia, November 6, 2018$20,000 · 50 kt wind · 4 events
- Strong Wind in Kentucky, November 6, 20181 injured · $500 · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, November 6, 20185 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, November 6, 20184 events
- Damaging Wind in Kentucky, November 6, 201850 kt wind · 1 event
- Marine Thunderstorm Wind in North Atlantic Coastal Waters, November 6, 20181 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 783797, 783798, 783799, 783819, 783800, 783801, 783802, 784158, 784159, 783803, 783804, 783805, 783806, 783807, 783808, 783826, 783818, 783828, 783830, 783809, 783810, 783820, 783811, 783812, 783813, 783814, 783815, 783816, 783817.